10 Jan 2010
Hello, yes Tenex is used for ADHD; it only helps, however with the impulsivity component of this disorder and does nothing for attention and concentration. Further, the newer trend is to switch or start out with Tenex, versus Clonidine, because Clonidine is an alpha adnergic drug, which simply means that it has a greater affinity for those receptors, than the Tenex. So, it is more dangerous for client who do not take the medicatioin consistently and when they do not, they are at high risk of extreme hypotensive episodes whereas the Tenex, works similiar, does not have as great affinity for those receptors. So, if client haphazzardly takes his or her medication, Tenex is much safer because it does not tend to have the extreme impact and effect on the blood pressure as does the Clonidine. So, you will see many child psychiatrists, and psychiatrists in general, trending toward the Tenex utilization and not as much with the Clonidine due to the added risks. Hope that this helps.
- Guanfacine Information for Consumers
- Guanfacine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Guanfacine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Guanfacine - Since this lowers heart rate - has anyone seen a subtle weight gain in their child ? We
... increased dose slightly and have noticed a small change. Anyone else ?
1 answer • 18 Mar 2011
Attention Deficit Hyperactivity Disorder (ADHD) - Hello members(new friends) I recently found out my
... 3 soon tb 4y/o is ADHD & ODD. this is my first & only child. I am losing it tryn to deal with him & his outburst/hitting/ & plan ...
11 answers • 20 May 2011
Our 6 year old has been diagnosed with mood disorder, adhd, and odd. We started her on guanfacine at 1 mi to be given half in am half in pm. First ...
1 answer • 10 Dec 2012
My 12 year old son takes 1mg Guanfacine 2x/day, 3.75mg Abilify 1x/day & 25mg Sertraline 1x/day. He has gained a lot of weight and his chest looks ...
1 answer • 6 Jul 2013
2 answers • 11 Jan 2015